Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 17, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 9, 2016, 7:39 AM CST for 6 parishes in Louisiana. It was in force for 7 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2016, 7:39 AM CST (13:39 UTC)
- Expired
- Mar 9, 2016, 2:30 PM CST
- In force
- 7 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Red River Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 31 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 8:15 AM CST | HEAVY RAIN 14.44 | 7 Se Bossier City, LA | CO-OP OBSERVER REPORTS 14.44 INCHES IN TAYLORTOWN... |
| Mar 9, 8:23 AM CST | FLASH FLOOD | Shreveport, LA | PUBLIC REPORTING OAK HILL CIRCLE AND GILBERT DRIVE UNDER WATER OFF OF EAST 70TH... |
| Mar 9, 9:15 AM CST | FLASH FLOOD | Shreveport, LA | COLT TRAIL ROAD FLOODED |
| Mar 9, 9:27 AM CST | FLASH FLOOD | 1 Wsw Eastwood, LA | BOSSIER PARISH SHERIFF'S OFFICE REPORTS NUMEROUS HOMES WITH WATER IN THEM...IN THE TALL TIMBERS NEIGHBORHOOD IN HAUGHTON... |
| Mar 9, 11:42 AM CST | FLASH FLOOD | 5 Ese Stonewall, LA | I-49 INTERSECTION AT FRIERSON IS UNDER WATER... |
| Mar 9, 1:22 PM CST | FLASH FLOOD | 2 W Dixie Inn, LA | ESTIMATED 2 TO 3 FEET OF WATER FLOWING ACROSS US79 AT HATTEN ROBERTS ROAD... |
| Mar 9, 1:30 PM CST | FLASH FLOOD | 4 Ne Haughton, LA | PRINCETON ROAD AT PRINCESTON IN BOSSIER PARISH WASHED OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1619 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 21.6
The text
As transmitted.
914
WGUS54 KSHV 091339
FFWSHV
LAC013-015-017-031-081-119-091630-
/O.NEW.KSHV.FF.W.0017.160309T1339Z-160309T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
739 AM CST WED MAR 9 2016
...FLASH FLOOD EMERGENCY FOR SEVERAL PARISHES IN NORTHWEST
LOUISIANA...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CADDO PARISH IN NORTHWESTERN LOUISIANA...
WEST CENTRAL BIENVILLE PARISH IN NORTHWESTERN LOUISIANA...
BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
SOUTHERN WEBSTER PARISH IN NORTHWESTERN LOUISIANA...
DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
NORTHWESTERN RED RIVER PARISH IN NORTHWESTERN LOUISIANA...
* UNTIL 1030 AM CST
* AT 732 AM CST...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS
PRODUCING VERY HEAVY RAINFALL MOVING INTO THE WARNED AREA...WHERE
UPWARDS OF 10 INCHES OF RAIN HAVE ALREADY FALLEN. THIS ADDITIONAL
RAINFALL WILL CAUSE SIGNIFICANT ADDITIONAL FLASH FLOODING....AND
WILL EXACERBATE ONGOING FLOODING.
THIS IS A FLASH FLOOD EMERGENCY FOR PORTIONS OF NORTHWEST
LOUISIANA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHREVEPORT...BOSSIER CITY...MINDEN...MANSFIELD...HAUGHTON...GREENWOOD...
BLANCHARD...BENTON...STONEWALL...LOGANSPORT...RINGGOLD...SIBLEY...COTTON
VALLEY...DOYLINE...MOORINGSPORT...DUBBERLY...DIXIE INN...HEFLIN...FOSTERS
AND EASTWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS WILL BE
UNSTABLE AND UNSAFE.
&&
LAT...LON 3188 9390 3190 9390 3189 9391 3200 9402
3270 9399 3285 9324 3272 9324 3255 9320
3203 9343 3185 9387
$$
123 follow-up statements
205
WGUS74 KSHV 091534
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
934 AM CST WED MAR 9 2016
LAC013-015-017-031-081-119-091630-
/O.CON.KSHV.FF.W.0017.000000T0000Z-160309T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CADDO LA-BIENVILLE LA-BOSSIER LA-WEBSTER LA-DE SOTO LA-RED RIVER LA-
934 AM CST WED MAR 9 2016
...THIS IS A FLASH FLOOD EMERGENCY FOR PORTIONS OF NORTHWEST
LOUISIANA...INCLUDING SHREVEPORT...BOSSIER CITY...MINDEN...AND
STONEWALL...
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CST FOR
CADDO...WEST CENTRAL BIENVILLE...BOSSIER...SOUTHERN WEBSTER...DE SOTO
AND NORTHWESTERN RED RIVER PARISHES...
AT 928 AM CST... DANGEROUS FLASH FLOODING CONTINUES...WITH NUMEROUS
HOMES UNDER WATER AND ROADS WASHED OUT. ALTHOUGH RAINFALL RATES HAVE
DECREASED...FLOODING WILL BE ONGOING FOR SEVERAL MORE HOURS.
THIS IS A FLASH FLOOD EMERGENCY FOR THE SHREVEPORT BOSSIER CITY
METRO AND SURROUNDING AREAS OF NORTHWEST LOUISIANA. SEEK HIGHER
GROUND NOW!
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHREVEPORT...BOSSIER CITY...MINDEN...MANSFIELD...HAUGHTON...GREENWOOD...
BLANCHARD...BENTON...STONEWALL...LOGANSPORT...RINGGOLD...SIBLEY...COTTON
VALLEY...DOYLINE...MOORINGSPORT...DUBBERLY...DIXIE INN...HEFLIN...FOSTERS
AND EASTWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION
ORDER...AS ANY SECONDARY ROADWAY IN THE WARNED AREA WILL BE UNSAFE.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS WILL BE
UNSTABLE AND UNSAFE.
&&
LAT...LON 3188 9390 3190 9390 3189 9391 3200 9402
3270 9399 3285 9324 3272 9324 3255 9320
3203 9343 3185 9387
$$
12490
WGUS54 KSHV 091626
FFWSHV
LAC013-015-017-031-081-119-092030-
/O.EXT.KSHV.FF.W.0017.000000T0000Z-160309T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1026 AM CST WED MAR 9 2016
...FLASH FLOOD EMERGENCY FOR FOR PORTIONS OF NORTHWEST
LOUISIANA...INCLUDING SHREVEPORT...BOSSIER CITY...
HAUGHTON...MINDEN...AND STONEWALL...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CADDO PARISH IN NORTHWESTERN LOUISIANA...
WEST CENTRAL BIENVILLE PARISH IN NORTHWESTERN LOUISIANA...
BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
SOUTHERN WEBSTER PARISH IN NORTHWESTERN LOUISIANA...
DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
NORTHWESTERN RED RIVER PARISH IN NORTHWESTERN LOUISIANA...
* UNTIL 230 PM CST
* AT 1021 AM CST...DANGEROUS FLASH FLOODING CONTINUES...WITH
NUMEROUS HOMES UNDER WATER AND ROADS WASHED OUT. ALTHOUGH RAINFALL
RATES HAVE DECREASED...FLOODING WILL BE ONGOING FOR SEVERAL MORE
HOURS.
THIS IS A FLASH FLOOD EMERGENCY FOR FOR THE SHREVEPORT BOSSIER
CITY METRO AND SURROUNDING AREAS OF NORTHWEST LOUISIANA. SEEK HIGHER
GROUND NOW!
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHREVEPORT...BOSSIER CITY...MINDEN...MANSFIELD...HAUGHTON...GREENWOOD...
BLANCHARD...BENTON...STONEWALL...LOGANSPORT...RINGGOLD...SIBLEY...COTTON
VALLEY...DOYLINE...MOORINGSPORT...DUBBERLY...DIXIE INN...HEFLIN...FOSTERS
AND EASTWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION
ORDER...AS ANY SECONDARY ROADWAY IN THE WARNED AREA WILL BE UNSAFE.
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3188 9390 3190 9390 3189 9391 3200 9402
3270 9399 3285 9324 3272 9324 3255 9320
3203 9343 3185 9387
$$
12861
WGUS74 KSHV 091930
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
130 PM CST WED MAR 9 2016
LAC013-015-017-031-081-119-092030-
/O.CON.KSHV.FF.W.0017.000000T0000Z-160309T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CADDO LA-BIENVILLE LA-BOSSIER LA-WEBSTER LA-DE SOTO LA-RED RIVER LA-
130 PM CST WED MAR 9 2016
...THIS IS A FLASH FLOOD EMERGENCY FOR PORTIONS OF NORTHWEST
LOUISIANA INCLUDING SHREVEPORT...BOSSIER CITY...HAUGHTON...
MINDEN...AND STONEWALL...
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CST
WEDNESDAY FOR CADDO...WEST CENTRAL BIENVILLE...BOSSIER...SOUTHERN
WEBSTER...DE SOTO AND NORTHWESTERN RED RIVER PARISHES...
AT 121 PM CST...SIGNIFICANT FLASH FLOODING CONTINUES ACROSS THE
WARNED AREA. NUMEROUS ROADS ARE WASHED OUT AND CLOSED...INCLUDING
PORTIONS OF INTERSTATE 20 AND U.S. 79 IN WEBSTER PARISH. NUMEROUS
HOMES ARE BEING IMPACTED BY FLOOD WATERS. ANOTHER THREE TO FIVE
INCHES OF RAINFALL WILL BE POSSIBLE OVER THE NEXT SEVERAL
HOURS...WHICH WILL SUBSTANTIALLY ADD TO THE ONGOING FLOODING.
THIS IS A FLASH FLOOD EMERGENCY FOR PORTIONS OF NORTHWEST LOUISIANA.
SEEK HIGHER GROUND NOW!
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHREVEPORT...BOSSIER CITY...MINDEN...MANSFIELD...HAUGHTON...GREENWOOD...
BLANCHARD...BENTON...STONEWALL...LOGANSPORT...RINGGOLD...SIBLEY...COTTON
VALLEY...DOYLINE...MOORINGSPORT...DUBBERLY...DIXIE INN...HEFLIN...FOSTERS
AND EASTWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS ARE UNSTABLE
AND UNSAFE.
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3188 9390 3190 9390 3189 9391 3200 9402
3270 9399 3285 9324 3272 9324 3255 9320
3203 9343 3185 9387
$$
12What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 5:00 AM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Mar 9, 5:00 AM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
500 AM CST WED MAR 9 2016
.AVIATION...
MORE OF THE SAME EXPECTED ACROSS OUR TERMINAL LOCATIONS THIS
MORNING. ACTIVITY CONTINUES TO BE WIDESPREAD ACRSOS THE ENTIRE
FOUR STATE REGION WITH LITTLE TO ANY END IN SIGHT. FOR THE MOST
PART...PREVAILED TSRA WITH 3-5SM VISIBILITY. CONTINUES THESE
TRENDS THROUGHOUT THE DAY WITH PERHAPS A LITLE IMPROVEMENT TO MFR
LATER TODAY.
RAIN AND THUNDERSTORMS WILL LIKELY HANG AROUND OVENRIGHT ANS WELL.
13
&&
.PREV DISCUSSION... /ISSUED 337 AM CST WED MAR 9 2016/
DISCUSSION...
MAJOR FLOODING FROM 5 TO NEAR 10 INCH RAINFALLS ACROSS MUCH OF THE
AREA...WITH HEAVY RAINFALL EVENT FAR FROM OVER. NAM PWS ARE
INDICATING SEASONAL RECORD VALUES THIS AFTN AND EVE RIGHT AT 2
INCHES...SUGGESTING THAT ADDITIONAL RAINFALL COULD POSSIBLY MATCH
OR EXCEED PREVIOUS RAINFALL TOTALS...WHICH IS A SCARY THOUGHT.
NEEDLESS TO SAY...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 4 PM
THURSDAY AFTN. HOWEVER...WITH CUTOFF UPPER LOW SLOWLY DRIFTING
OVER NORTHERN MEXICO AND WILL BECOME STNRY OVER SOUTH TX LATER
THIS WEEK...THINKING VERY LIKELY THAT FLASH FLOOD WATCH WILL BE
EXPANDED IN TIME FOR AT LEAST LA/AR PORTIONS OF THE REGION.
REGIONS OF INTENSE UPPER DIFFLUENCE WILL OCCUR ON THE NORTHEAST
SIDE OF THIS UPPER LOW. LOW LVL WIND SHEAR PICKS UP WITH LOW LVL
JET INCREASING SO SVR THREAT APPEARS EVERY BIT AS LIKELY AS
YESTERDAY...WITH SVRL SVR WARNINGS ISSUED IN ADDITION TO FLOODING.
SVR WX THREAT MAINLY ALONG AND SOUTH OF I-20. DEVELOPING SFC LOW
SE OF DFW METRO WILL ALSO REMAIN ANCHORED IN PLACE DUE TO
INFLUENCE OF UPPER LOW...CREATING A SHARP BOUNDARY JUST SOUTH OF
I-30 OVER NE TX. HOWEVER...THIS BOUNDARY WILL DO LITTLE TO INHIBIT
HEAVY RAIN DEVELOPMENT TO THE NORTH...ALTHOUGH SHOULD INHIBIT SVR
STORMS. SVR THREAT WILL DIMINISH WITH A DECREASE IN LOW LVL
SHEAR...ALTHOUGH SOME QUESTION ON WHETHER COOLING IN MID
LVLS...DESPITE DEEP SOUTH FLOW AROUND UPPER LOW...MAY ENHANCE
STORM BOUYANCY THURSDAY AFTN AND NIGHT. AT LEAST THE VERTICAL
MOISTURE PROFILE BECOMES MORE COMPLEX AFTER 12Z THURSDAY...MEANING
THAT POPS SHOULD FALL BELOW CATEGORICAL...AS DRY LVLS SET UP
SANDWICHED BETWEEN MOIST LAYERS. HOWEVER...DEEP SOUTHERLY FLOW
WILL CONTINUE THRU FRIDAY NIGHT...AND AS UPPER LOW FINALLY OPENS
UP SATURDAY...TRANSITION TO DEEP WESTERLY FLOW WILL CLEAR OUT
PESKY LOW. THAT SAID...ONE MORE SMALL AND FAST MOVG UPPER LOW
APPEARS TO SPIN UP IN ZONAL FLOW AND SWEEP OHVD LATE SAT INTO
SUNDAY. NOT SURE WHETHER ANY MOISTURE WILL BE LEFTOVER BY
THEN...BUT IF SO...DYNAMICS WILL SQUEEZE OUT ANOTHER QUICK ROUND
OF POSSIBLE ELEVATED CONVECTION BEFORE WE ARE BLESSED WITH AT
LEAST A COUPLE OF DAYS OF FAIR WX IN EARLY PART OF NEXT
WEEK./VII/.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 66 77 63 / 100 100 80 60
MLU 76 68 77 65 / 90 90 90 80
DEQ 69 62 68 59 / 100 90 90 70
TXK 70 63 70 59 / 100 100 80 60
ELD 72 67 75 62 / 100 100 90 80
TYR 72 63 72 60 / 100 60 70 50
GGG 71 65 75 61 / 100 80 70 50
LFK 74 65 78 61 / 100 90 70 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ARZ050-051-
059>061-070>073.
LA...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR LAZ001>006-
010>014-017>022.
OK...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR OKZ077.
TX...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
13Hazardous weather outlook, Mar 9, 5:39 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 539 AM CST WED MAR 9 2016 ARZ073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167-101145- UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER- BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT- CALDWELL-LA SALLE-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE- 539 AM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THE THREAT FOR MAJOR FLOODING WILL CONTINUE...AND LIKELY WILL INCREASE...AS WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND BRING SEVERAL MORE INCHES OF RAIN TO AREAS THAT ARE ALREADY EXPERIENCING FLOODING FROM 5 TO 10 INCHES OF RAINFALL THAT HAVE ALREADY OCCURRED. IN ADDITION TO THE FLOODING...A FEW OF THESE STORMS WILL ALSO LIKELY BECOME SEVERE...WITH STRONG TO POSSIBLY DAMAGING WIND GUSTS...AND EVEN ISOLATED TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO AT LEAST THURSDAY. ALTHOUGH THE HEAVY RAIN WILL BECOME LESS WIDESPREAD...SCATTERED THUNDERSTORMS WITH EVEN BRIEF HEAVY RAIN... MAY BE ENOUGH TO PERPETUATE ONGOING AREAS OF FLOODING. THE UPPER LOW PRESSURE SYSTEM BRINGING THE SHOWERS AND THUNDERSTORMS TO THE AREA...WILL FINALLY MOVE TO THE EAST BY LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED FOR MUCH OF TODAY AND TONIGHT...MAINLY TO ASSIST WITH STRANDED MOTORISTS IN FLOODED ROADWAYS...AND POSSIBLE HIGH WATER RESCUES. ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-124>126-136- 137-101145- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS- CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- 539 AM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THE THREAT FOR FLOODING WILL INCREASE...AS WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND BRING SEVERAL MORE INCHES OF RAIN TO AREAS TODAY AND TONIGHT...THAT ARE ALREADY EXPERIENCING MINOR TO MODERATE FLOODING FROM 3 TO OVER 7 INCHES OF RAINFALL THAT HAVE ALREADY OCCURRED. STRONG GUSTY WINDS MAY ALSO OCCUR IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO AT LEAST THURSDAY. ALTHOUGH THE HEAVY RAIN WILL BECOME LESS WIDESPREAD...SCATTERED THUNDERSTORMS WITH EVEN BRIEF HEAVY RAIN... MAY BE ENOUGH TO PERPETUATE ONGOING AREAS OF FLOODING. THE UPPER LOW PRESSURE SYSTEM BRINGING THE SHOWERS AND THUNDERSTORMS TO THE AREA...WILL FINALLY MOVE TO THE EAST BY LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY POSSIBLY BE NEEDED TODAY AND TONIGHT...MAINLY TO ASSIST MOTORISTS MOTORISTS IN FLOODED ROADWAYS. VII
In the hours before
Local storm report, Mar 9, 7:09 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 AM CST WED MAR 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 AM FLASH FLOOD 4 WNW HENDERSON 32.18N 94.86W
03/09/2016 RUSK TX AMATEUR RADIO
SEVERAL INCHES OF WATER FLOWING OVER HIGHWAY 64 AT
COUNTY ROAD 481.
&&
EVENT NUMBER SHV1600115
15Local storm report, Mar 9, 7:10 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
710 AM CST WED MAR 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM HEAVY RAIN SWARTZ 32.57N 91.99W
03/09/2016 M8.89 INCH OUACHITA LA TRAINED SPOTTER
&&
EVENT NUMBER SHV1600116
15Special weather statement, Mar 9, 7:16 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
716 AM CST WED MAR 9 2016
TXZ152-165-166-091400-
SAN AUGUSTINE TX-ANGELINA TX-NACOGDOCHES TX-
716 AM CST WED MAR 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR ANGELINA...WESTERN SAN AUGUSTINE
AND SOUTHEASTERN NACOGDOCHES COUNTIES UNTIL 800 AM CST...
AT 715 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HUDSON TO 6 MILES
SOUTHEAST OF DIBOLL TO NEAR CORRIGAN...AND MOVING NORTHEAST AT 45
MPH.
STRONG WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LUFKIN...DIBOLL...HUDSON...HUNTINGTON...WODEN...ETOILE...BURKE...ZAVALLA...
CHIRENO...BROADDUS...DOLAN...HOMER...DENNING...CLAWSON...SHAWNEE AND
REDLAND.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3110 9465 3109 9467 3113 9482 3117 9485
3123 9486 3126 9490 3128 9488 3130 9490
3132 9490 3134 9492 3161 9440 3145 9418
3107 9430 3103 9447
TIME...MOT...LOC 1315Z 234DEG 38KT 3129 9487 3113 9471 3096 9485
15Local storm report, Mar 9, 7:18 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
718 AM CST WED MAR 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM FLASH FLOOD MARSHALL 32.54N 94.35W
03/09/2016 HARRISON TX PUBLIC
HIGHWAY 59 AT HIGHWAY 43 IS CLOSED DUE TO FLOODING.
&&
EVENT NUMBER SHV1600117
15Local storm report, Mar 9, 7:32 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
732 AM CST WED MAR 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HEAVY RAIN LONGVIEW 32.52N 94.76W
03/09/2016 M8.60 INCH GREGG TX NWS EMPLOYEE
REPORT FROM RETIRED NWS EMPLOYEE.
&&
EVENT NUMBER SHV1600119
15Local storm report, Mar 9, 7:38 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
738 AM CST WED MAR 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 AM FLASH FLOOD HENDERSON 32.16N 94.80W
03/09/2016 RUSK TX EMERGENCY MNGR
HENDERSON FIRE WORKING EVACUATION OF WEST VALE
APARTMENTS ON WEST MAIN...
&&
EVENT NUMBER SHV1600120
35The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:36 PM CST | Flash Flood Warning | SHV | Bienville, Claiborne, Lincoln, Union, Webster | 16 hr |
| Mar 8, 6:57 PM CST | Flash Flood Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 6 hr |
| Mar 8, 7:14 PM CST | Tornado Warning | SHV | Natchitoches, Red River, Sabine | 31 min |
| Mar 8, 7:29 PM CST | Flash Flood Warning | SHV | De Soto | 6 hr |
| Mar 8, 7:42 PM CST | Flash Flood Warning | SHV | Bienville, De Soto, Natchitoches, Red River, Webster | 6 hr |
| Mar 8, 7:45 PM CST | Tornado Warning | SHV | De Soto, Natchitoches, Red River | 30 min |
| Mar 8, 7:48 PM CST | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 57 min |
| Mar 8, 8:04 PM CST | Flash Flood Warning | SHV | Bienville, Jackson, Lincoln, Natchitoches, Ouachita, Union and 1 more | 6 hr |
| Mar 8, 8:15 PM CST | Tornado Warning | SHV | Bienville, Jackson, Natchitoches, Winn | 45 min |
| Mar 8, 8:54 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Red River, Sabine | 66 min |
| Mar 8, 9:00 PM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto, Red River, Webster | 12 hr |
| Mar 8, 9:11 PM CST | Special Weather Statement | SHV | Lincoln | 49 min |
| Mar 8, 9:14 PM CST | River Flood Warning | SHV | Webster | 17 days |
| Mar 8, 9:14 PM CST | River Flood Warning | SHV | Bienville, Bossier, Webster | 14 days |
| Mar 8, 9:19 PM CST | Tornado Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 41 min |
| Mar 8, 9:35 PM CST | Flash Flood Warning | SHV | Caldwell, Ouachita, Union | 6 hr |
| Mar 8, 9:39 PM CST | River Flood Warning | SHV | Bienville, Bossier, Red River, Webster | 18 days |
| Mar 8, 9:49 PM CST | River Flood Warning | SHV | Bienville, Bossier | 20 days |
| Mar 8, 10:11 PM CST | River Flood Warning | SHV | De Soto | 19 days |
| Mar 8, 10:22 PM CST | Special Weather Statement | SHV | Bienville | 53 min |
| Mar 8, 10:29 PM CST | Tornado Warning | SHV | Bienville, Claiborne, Lincoln, Red River, Webster | 61 min |
| Mar 8, 11:09 PM CST | Flash Flood Warning | SHV | Caddo, De Soto | 34 hr |
| Mar 8, 11:10 PM CST | Tornado Warning | SHV | Bienville, Claiborne, Jackson, Lincoln | 19 min |
| Mar 9, 1:44 AM CST | Flash Flood Warning | SHV | Bienville, Red River, Webster | 8 hr |
| Mar 9, 3:28 AM CST | Areal Flood Warning | SHV | Bienville, Jackson, Lincoln, Ouachita, Union | 3 hr |
| Mar 9, 4:58 AM CST | Flash Flood Warning | SHV | Caddo | 5 hr |
| Mar 9, 7:51 AM CST | River Flood Warning | SHV | Claiborne, Lincoln, Union | 5 days |
| Mar 9, 7:56 AM CST | River Flood Warning | SHV | Lincoln, Ouachita, Union | 8 days |
| Mar 9, 8:14 AM CST | Flash Flood Warning | SHV | Bienville, De Soto, Natchitoches, Red River, Sabine | 4 hr |
| Mar 9, 9:18 AM CST | Flash Flood Warning | SHV | Bienville, Jackson, Lincoln, Ouachita, Red River, Union and 1 more | 4 hr |
| Mar 9, 9:20 AM CST | Special Weather Statement | SHV | Jackson, Lincoln, Union | 40 min |
| Mar 9, 10:06 AM CST | Special Weather Statement | SHV | Ouachita, Union | 39 min |
| Mar 9, 10:07 AM CST | Special Weather Statement | SHV | Ouachita, Union | 38 min |
| Mar 9, 10:26 AM CST | River Flood Warning | SHV | Caddo | 19 days |
| Mar 9, 10:40 AM CST | Flash Flood Warning | SHV | Caldwell, Grant, Natchitoches, Red River, Sabine, Winn | 23 hr |
| Mar 9, 10:58 AM CST | Flash Flood Warning | SHV | Bienville, Claiborne, Lincoln, Union, Webster | 4 hr |
| Mar 9, 11:08 AM CST | River Flood Warning | SHV | Caddo, De Soto | 16 days |
| Mar 9, 11:47 AM CST | River Flood Warning | SHV | Bienville, Bossier, Caddo, Natchitoches, Red River | 16 days |
| Mar 9, 11:47 AM CST | River Flood Warning | SHV | Grant, Natchitoches, Red River | 19 days |
| Mar 9, 11:51 AM CST | River Flood Warning | SHV | Caldwell, Grant, LaSalle, Winn | 13 days |
| Mar 9, 12:07 PM CST | Flash Flood Warning | SHV | Bienville, De Soto, Natchitoches, Red River, Sabine | 23 hr |
| Mar 9, 1:15 PM CST | Flash Flood Warning | SHV | Bossier, Caddo, Webster | 23 hr |
| Mar 9, 2:30 PM CST | Flash Flood Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River, Webster | 23 hr |
| Mar 9, 2:30 PM CST | River Flood Warning | SHV | Caddo | 6 days |
| Mar 9, 2:48 PM CST | Flash Flood Warning | SHV | Bienville, Caldwell, Jackson, Lincoln, Natchitoches, Ouachita and 4 more | 12 hr |
| Mar 9, 2:52 PM CST | Flash Flood Warning | SHV | Bienville, Claiborne, Lincoln, Union, Webster | 21 hr |
| Mar 9, 2:53 PM CST | Special Weather Statement | SHV | Bienville, Claiborne, Jackson, Lincoln, Natchitoches, Winn | 52 min |
| Mar 9, 3:48 PM CST | Special Weather Statement | SHV | Jackson | 57 min |
Nearby
Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.